| Model Number |
DIU300 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Bag Tear (2639)
| Date of Event |
12/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded intraocular lens was removed from the patient's right eye as he did not have enough capsular support to hold the lens.It was stated that the patient most likely had small posterior capsule tear during the initial implantation that was not apparent, however, it was only apparent when the surgeon attempted the lens exchange.A competitor 3 piece lens was used as the replacement and the enlarged corneal wound was sutured to accommodate the lens exchange procedure, which was stated to be a standard of care.There was no other patient injury reported.The patient was doing well post operation with 20/40 vision uncorrected, which would be improving with refraction by optometry.No further information was provided.
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 1, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the lens was returned cut in half.Based on the return condition of the lens no further evaluation could be performed.No defects similar to or could have contributed to the complaint issue were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.